Alert archive / North Carolina / River Flood Warnings in 2014

River Flood Warning 7, NWS Newport/Morehead City, NC

March 13, 2014Lenoir County, North Carolina

NWS Newport/Morehead City, NC issued this river flood warning at Mar 13, 2014, 12:36 PM EDT for Lenoir County, North Carolina. It took effect at Mar 13, 2014, 2:00 PM EDT. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
Mar 13, 2014, 12:36 PM EDT (16:36 UTC)
In effect from
Mar 13, 2014, 2:00 PM EDT
Expired
Mar 18, 2014, 9:05 PM EDT
In force
5 days
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Flood severity
Minor

County Lenoir County, NC

The river

Written for the forecast point Neuse River at Kinston (KINN7).

Action stage
13 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02089500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WGUS42 KMHX 131636
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1236 PM EDT THU MAR 13 2014

...THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN NORTH CAROLINA... 

  NEUSE RIVER AT KINSTON AFFECTING LENOIR COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR 
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS. 

CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS. FLOOD WATERS WILL 
WEAKEN THE BANKS MAKING THEM DANGEROUS.

A FOLLOWUP PRODUCT WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE A 
LITTLE LATER.

&&

NCC107-141636-
/O.NEW.KMHX.FL.W.0007.140313T1800Z-000000T0000Z/
/KINN7.1.ER.140313T1800Z.140316T1200Z.000000T0000Z.NO/
1236 PM EDT THU MAR 13 2014

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NEUSE RIVER AT KINSTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 12 PM THURSDAY THE STAGE WAS 13.97 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 14.7 FEET BY SUNDAY MORNING.
* IMPACT...AT 15.0 FEET...MINOR LOW LAND FLOODING ADJACENT TO THE 
  RIVER CAN BE EXPECTED.

&&

LAT...LON 3528 7763 3527 7757 3526 7753 3522 7754
          3522 7759 3522 7764         

$$
12 follow-up statements
156 
WGUS82 KMHX 140101
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
901 PM EDT THU MAR 13 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
  NEUSE RIVER AT KINSTON AFFECTING LENOIR COUNTY 
  TAR RIVER AT GREENVILLE AFFECTING PITT COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR 
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...LOCAL
RADIO...MEDIA OR CABLE TV. 

&&

NCC107-150101-
/O.CON.KMHX.FL.W.0007.000000T0000Z-000000T0000Z/
/KINN7.1.ER.140313T1908Z.140316T1200Z.000000T0000Z.NO/
901 PM EDT THU MAR 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER AT KINSTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8 PM THURSDAY THE STAGE WAS 14.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.7 FEET BY 
  SUNDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT 15.0 FEET...MINOR LOW LAND FLOODING ADJACENT TO THE 
  RIVER CAN BE EXPECTED.

&&
                  FLD  OBSERVED        FORECAST 7PM
LOCATION          STG  STG  DAY TIME   FRI   SAT   SUN
  KINSTON         14  14.1 THU 09 PM   14.4  14.6  14.7

LAT...LON 3528 7763 3527 7757 3526 7753 3522 7754
          3522 7759 3522 7764        

$$

NCC147-150101-
/O.CON.KMHX.FL.W.0006.000000T0000Z-140315T0900Z/
/PGVN7.1.ER.140313T0120Z.140314T0600Z.140315T0300Z.NO/
901 PM EDT THU MAR 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE TAR RIVER AT GREENVILLE.
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7 PM THURSDAY THE STAGE WAS 13.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.2 FEET BY 
  AFTER MIDNIGHT TONIGHT. THE RIVER IS EXPECTED TO FALL BELOW FLOOD 
  STAGE LATE TOMORROW EVENING.
* IMPACT...AT 13.0 FEET...MINOR FLOODING OF LOW LYING AREAS ADJACENT 
  TO THE RIVER CAN BE EXPECTED.

&&
                  FLD  OBSERVED        FORECAST 7PM
LOCATION          STG  STG  DAY TIME   FRI   SAT   SUN
  GREENVILLE      13  13.2 THU 08 PM   13.1  11.9  10.4

LAT...LON 3577 7751 3565 7736 3564 7729 3556 7733
          3559 7742 3573 7757        

$$
179 
WGUS82 KMHX 141428
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1028 AM EDT FRI MAR 14 2014

...THE FLOOD WARNING IS EXTENDED FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  TAR RIVER AT GREENVILLE AFFECTING PITT COUNTY 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
  NEUSE RIVER AT KINSTON AFFECTING LENOIR COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR 
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...LOCAL
RADIO...MEDIA OR CABLE TV. 

&&

NCC147-150600-
/O.EXT.KMHX.FL.W.0006.000000T0000Z-140315T0600Z/
/PGVN7.1.ER.140313T0120Z.140314T0700Z.140315T0000Z.NO/
1028 AM EDT FRI MAR 14 2014

THE FLOOD WARNING EXTENDED FOR
  THE TAR RIVER AT GREENVILLE.
* UNTIL EARLY THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9 AM FRIDAY THE STAGE WAS 13.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE 
  EARLY THIS EVENING.
* IMPACT...AT 13.0 FEET...MINOR FLOODING OF LOW LYING AREAS ADJACENT 
  TO THE RIVER CAN BE EXPECTED.

&&
                  FLD  OBSERVED        FORECAST 7AM
LOCATION          STG  STG  DAY TIME   SAT   SUN   MON
  GREENVILLE      13  13.1 FRI 10 AM   12.7  11.4  10.1

LAT...LON 3577 7751 3565 7736 3564 7729 3556 7733
          3559 7742 3573 7757        

$$

NCC107-151428-
/O.CON.KMHX.FL.W.0007.000000T0000Z-000000T0000Z/
/KINN7.1.ER.140313T1908Z.140315T1800Z.000000T0000Z.NO/
1028 AM EDT FRI MAR 14 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER AT KINSTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 10 AM FRIDAY THE STAGE WAS 14.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.6 FEET BY 
  SUNDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT 15.0 FEET...MINOR LOW LAND FLOODING ADJACENT TO THE 
  RIVER CAN BE EXPECTED.

&&
                  FLD  OBSERVED        FORECAST 7AM
LOCATION          STG  STG  DAY TIME   SAT   SUN   MON
  KINSTON         14  14.3 FRI 10 AM   14.5  14.6  14.5

LAT...LON 3528 7763 3527 7757 3526 7753 3522 7754
          3522 7759 3522 7764        

$$
264 
WGUS82 KMHX 150121
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
921 PM EDT FRI MAR 14 2014

...THE FLOOD WARNING IS EXTENDED FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  NEUSE RIVER AT KINSTON AFFECTING LENOIR COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR 
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...LOCAL
RADIO...MEDIA OR CABLE TV. 

&&

NCC107-160121-
/O.EXT.KMHX.FL.W.0007.000000T0000Z-140319T1200Z/
/KINN7.1.ER.140313T1908Z.140315T1800Z.140319T0600Z.NO/
921 PM EDT FRI MAR 14 2014

THE FLOOD WARNING EXTENDED FOR
  THE NEUSE RIVER AT KINSTON.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8 PM FRIDAY THE STAGE WAS 14.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.6 FEET BY 
  EARLY TOMORROW AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD
  STAGE EARLY WEDNESDAY MORNING.
* IMPACT...AT 15.0 FEET...MINOR LOW LAND FLOODING ADJACENT TO THE 
  RIVER CAN BE EXPECTED.

&&
                  FLD  OBSERVED        FORECAST 7PM
LOCATION          STG  STG  DAY TIME   SAT   SUN   MON
  KINSTON         14  14.4 FRI 08 PM   14.6  14.6  14.4

LAT...LON 3528 7763 3527 7757 3526 7753 3522 7754
          3522 7759 3522 7764        

$$
603 
WGUS82 KMHX 151342
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
942 AM EDT SAT MAR 15 2014

...THE FLOOD WARNING IS EXTENDED FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  NEUSE RIVER AT KINSTON AFFECTING LENOIR COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR 
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...LOCAL
RADIO...MEDIA OR CABLE TV. 

&&

NCC107-161342-
/O.EXT.KMHX.FL.W.0007.000000T0000Z-000000T0000Z/
/KINN7.1.ER.140313T1908Z.140317T1800Z.000000T0000Z.NO/
942 AM EDT SAT MAR 15 2014

...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING 
EXTENDED FOR
  THE NEUSE RIVER AT KINSTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9 AM SATURDAY THE STAGE WAS 14.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.8 FEET BY 
  MONDAY EVENING THEN BEGIN FALLING.
* IMPACT...AT 15.0 FEET...MINOR LOW LAND FLOODING ADJACENT TO THE 
  RIVER CAN BE EXPECTED.

&&
                  FLD  OBSERVED        FORECAST 7AM
LOCATION          STG  STG  DAY TIME   SUN   MON   TUE
  KINSTON         14  14.5 SAT 09 AM   14.6  14.7  14.7

LAT...LON 3528 7763 3527 7757 3526 7753 3522 7754
          3522 7759 3522 7764        

$$
222 
WGUS82 KMHX 160049
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
849 PM EDT SAT MAR 15 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
  NEUSE RIVER AT KINSTON AFFECTING LENOIR COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR 
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...LOCAL
RADIO...MEDIA OR CABLE TV. 

&&

NCC107-170049-
/O.CON.KMHX.FL.W.0007.000000T0000Z-000000T0000Z/
/KINN7.1.ER.140313T1908Z.140318T0000Z.000000T0000Z.NO/
849 PM EDT SAT MAR 15 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER AT KINSTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8 PM SATURDAY THE STAGE WAS 14.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.9 FEET BY 
  EARLY TUESDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT 15.0 FEET...MINOR LOW LAND FLOODING ADJACENT TO THE 
  RIVER CAN BE EXPECTED.

&&
                  FLD  OBSERVED        FORECAST 7PM
LOCATION          STG  STG  DAY TIME   SUN   MON   TUE
  KINSTON         14  14.5 SAT 08 PM   14.6  14.9  14.8

LAT...LON 3528 7763 3527 7757 3526 7753 3522 7754
          3522 7759 3522 7764        

$$
580 
WGUS82 KMHX 161423
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1023 AM EDT SUN MAR 16 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
  NEUSE RIVER AT KINSTON AFFECTING LENOIR COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR 
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...LOCAL
RADIO...MEDIA OR CABLE TV. 

&&

NCC107-171423-
/O.CON.KMHX.FL.W.0007.000000T0000Z-000000T0000Z/
/KINN7.1.ER.140313T1908Z.140318T0000Z.000000T0000Z.NO/
1023 AM EDT SUN MAR 16 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER AT KINSTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9 AM SUNDAY THE STAGE WAS 14.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.8 FEET BY 
  TUESDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT 15.0 FEET...MINOR LOW LAND FLOODING ADJACENT TO THE 
  RIVER CAN BE EXPECTED.

&&
                  FLD  OBSERVED        FORECAST 7AM
LOCATION          STG  STG  DAY TIME   MON   TUE   WED
  KINSTON         14  14.5 SUN 09 AM   14.7  14.8  14.7

LAT...LON 3528 7763 3527 7757 3526 7753 3522 7754
          3522 7759 3522 7764        

$$
708 
WGUS82 KMHX 170145
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
945 PM EDT SUN MAR 16 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
  NEUSE RIVER AT KINSTON AFFECTING LENOIR COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR 
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...LOCAL
RADIO...MEDIA OR CABLE TV. 

&&

NCC107-180145-
/O.CON.KMHX.FL.W.0007.000000T0000Z-000000T0000Z/
/KINN7.1.ER.140313T1908Z.140316T0631Z.000000T0000Z.NO/
945 PM EDT SUN MAR 16 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER AT KINSTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9 PM SUNDAY THE STAGE WAS 14.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.5 FEET BY 
  TUESDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT 15.0 FEET...MINOR LOW LAND FLOODING ADJACENT TO THE 
  RIVER CAN BE EXPECTED.

&&
                  FLD  OBSERVED        FORECAST 7PM
LOCATION          STG  STG  DAY TIME   MON   TUE   WED
  KINSTON         14  14.4 SUN 10 PM   14.5  14.5  14.3

LAT...LON 3528 7763 3527 7757 3526 7753 3522 7754
          3522 7759 3522 7764        

$$
069 
WGUS82 KMHX 171407
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1007 AM EDT MON MAR 17 2014

...THE FLOOD WARNING IS EXTENDED FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  NEUSE RIVER AT KINSTON AFFECTING LENOIR COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR 
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...LOCAL
RADIO...MEDIA OR CABLE TV. 

&&

NCC107-181407-
/O.EXT.KMHX.FL.W.0007.000000T0000Z-140320T0600Z/
/KINN7.1.ER.140313T1908Z.140316T0631Z.140320T0000Z.NO/
1007 AM EDT MON MAR 17 2014

THE FLOOD WARNING EXTENDED FOR
  THE NEUSE RIVER AT KINSTON.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9 AM MONDAY THE STAGE WAS 14.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* IMPACT...AT 14.0 FEET...WATER WILL BEGIN TO OVERFLOW INTO LOWLANDS 
  ADJACENT TO THE RIVER.

&&
                  FLD  OBSERVED        FORECAST 7AM
LOCATION          STG  STG  DAY TIME   TUE   WED   THU
  KINSTON         14  14.3 MON 10 AM   14.2  14.1  13.9

LAT...LON 3528 7763 3527 7757 3526 7753 3522 7754
          3522 7759 3522 7764        

$$
316 
WGUS82 KMHX 171446
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1046 AM EDT MON MAR 17 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
  NEUSE RIVER AT KINSTON AFFECTING LENOIR COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR 
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...LOCAL
RADIO...MEDIA OR CABLE TV. 

&&

NCC107-181446-
/O.CON.KMHX.FL.W.0007.000000T0000Z-140320T0600Z/
/KINN7.1.ER.140313T1908Z.140316T0631Z.140320T0000Z.NO/
1046 AM EDT MON MAR 17 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER AT KINSTON.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10 AM MONDAY THE STAGE WAS 14.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* IMPACT...AT 14.0 FEET...WATER WILL BEGIN TO OVERFLOW INTO LOWLANDS 
  ADJACENT TO THE RIVER.

&&
                  FLD  OBSERVED        FORECAST 7AM
LOCATION          STG  STG  DAY TIME   TUE   WED   THU
  KINSTON         14  14.3 MON 10 AM   14.2  14.1  13.9

LAT...LON 3528 7763 3527 7757 3526 7753 3522 7754
          3522 7759 3522 7764        

$$
825 
WGUS82 KMHX 180039
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
839 PM EDT MON MAR 17 2014

...THE FLOOD WARNING IS EXTENDED FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  NEUSE RIVER AT KINSTON AFFECTING LENOIR COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR 
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...LOCAL
RADIO...MEDIA OR CABLE TV. 

&&

NCC107-190039-
/O.EXT.KMHX.FL.W.0007.000000T0000Z-140320T1200Z/
/KINN7.1.ER.140313T1908Z.140316T0631Z.140320T0600Z.NO/
839 PM EDT MON MAR 17 2014

...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING 
EXTENDED FOR
  THE NEUSE RIVER AT KINSTON.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8 PM MONDAY THE STAGE WAS 14.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* IMPACT...AT 14.0 FEET...WATER WILL BEGIN TO OVERFLOW INTO LOWLANDS 
  ADJACENT TO THE RIVER.

&&
                  FLD  OBSERVED        FORECAST 7PM
LOCATION          STG  STG  DAY TIME   TUE   WED   THU
  KINSTON         14  14.2 MON 08 PM   14.1  14.0  13.8

LAT...LON 3528 7763 3527 7757 3526 7753 3522 7754
          3522 7759 3522 7764        

$$
923 
WGUS82 KMHX 181438
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1038 AM EDT TUE MAR 18 2014

...THE FLOOD WARNING IS EXTENDED FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  NEUSE RIVER AT KINSTON AFFECTING LENOIR COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR 
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...LOCAL
RADIO...MEDIA OR CABLE TV. 

&&

NCC107-190600-
/O.EXT.KMHX.FL.W.0007.000000T0000Z-140319T0600Z/
/KINN7.1.ER.140313T1908Z.140316T0631Z.140319T0000Z.NO/
1038 AM EDT TUE MAR 18 2014

THE FLOOD WARNING EXTENDED FOR
  THE NEUSE RIVER AT KINSTON.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10 AM TUESDAY THE STAGE WAS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* IMPACT...AT 14.0 FEET...WATER WILL BEGIN TO OVERFLOW INTO LOWLANDS 
  ADJACENT TO THE RIVER.

&&
                  FLD  OBSERVED        FORECAST 7AM
LOCATION          STG  STG  DAY TIME   WED   THU   FRI
  KINSTON         14  14.0 TUE 10 AM   13.9  13.7  13.7

LAT...LON 3528 7763 3527 7757 3526 7753 3522 7754
          3522 7759 3522 7764        

$$
223 
WGUS82 KMHX 190105
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
905 PM EDT TUE MAR 18 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  NEUSE RIVER AT KINSTON AFFECTING LENOIR COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS. MOST FLOOD DEATHS OCCUR 
IN AUTOMOBILES WHEN PEOPLE TRY TO DRIVE THROUGH FLOODED AREAS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...LOCAL
RADIO...MEDIA OR CABLE TV. 

&&

NCC107-190135-
/O.CAN.KMHX.FL.W.0007.000000T0000Z-140319T0600Z/
/KINN7.1.ER.140313T1908Z.140316T0631Z.140318T1530Z.NO/
905 PM EDT TUE MAR 18 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE NEUSE RIVER AT KINSTON.
* AT  8 PM TUESDAY THE STAGE WAS 13.9 FEET. 
* FELL BELOW FLOOD STAGE AT 11:30 AM TUESDAY.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.8 FEET BY THURSDAY
  MORNING.
* IMPACT...AT 14.0 FEET...WATER WILL BEGIN TO OVERFLOW INTO LOWLANDS 
  ADJACENT TO THE RIVER.

&&
                  FLD  OBSERVED        FORECAST 7PM
LOCATION          STG  STG  DAY TIME   WED   THU   FRI
  KINSTON         14  13.9 TUE 09 PM   13.8  13.7  13.8

LAT...LON 3528 7763 3527 7757 3526 7753 3522 7754
          3522 7759 3522 7764        

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Mar 13, 9:56 AM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Mar 13, 9:56 AM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
956 AM EDT THU MAR 13 2014

.SYNOPSIS...
COLD HIGH PRESSURE WILL BUILD IN TODAY PRODUCING GUSTY NORTHWEST
WINDS AND VERY LOW RELATIVE HUMIDITY. THE HIGH WILL BE OVER THE
AREA FRIDAY AND THEN MOVE OFFSHORE SATURDAY. A COLD FRONT WILL
MOVE THROUGH SATURDAY NIGHT AND SUNDAY WITH LOW PRESSURE LIFTING
NEAR THE AREA SUNDAY NIGHT AND MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 955 AM THURSDAY...STRONG COOL HIGH PRESSURE CONTINUES TO
BUILD INTO THE REGION. UNDER FULL SUNSHINE...SOUNDING DATA
SUPPORTS MAXIMUM TEMPERATURES SUPPORT MAXIMUM TEMPERATURES IN THE
MID TO UPPER 40S OVER MOST OF THE AREA. NO CHANGE TO THE PLETHORA
OF HEADLINES AT THIS TIME.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
AS OF 400 AM THU...SFC HIGH PRES WILL RIDGE OVER AREA TONIGHT AND BE
CENTERED OVERHEAD LATE TONIGHT...ALLOWING FOR MAX RADIATIONAL
COOLING. MIN TEMPS EXPECTED TO DROP INTO LOW-MID 20S INLAND AROUND
AROUND 30 COAST. GROWING SEASON HAS BEGUN FOR OUTER BANKS...AND
POSTED FREEZE WATCH THERE FOR MIN TEMPS 30-32. WINDS NOT EXPECTED TO
DROP OFF THERE UNTIL LATE TONIGHT...THUS NOT ENOUGH CONFIDENCE FOR
FREEZE WARNING AT THIS TIME.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 315 AM THU...HIGH PRESSURE CONTINUES TO BUILD OVER THE AREA
FRI. MODERATING TEMPS EXPECTED AS HIGHS CLIMB BACK INTO THE
50S...WITH EVEN WARMER TEMPS FOR SATURDAY AS HIGHS CLIMB BACK TO
NEAR CLIMO IN THE LOW/UPPER 60S. MODELS CONTINUE TO INDICATE A
BACK DOOR COLD FRONT DROPPING THROUGH THE REGION LATE SATURDAY
NIGHT OR EARLY SUNDAY WITH NORTHEAST FLOW LIKELY THROUGH THE EARLY
PART OF NEXT WEEK. LATEST ENSEMBLE HEIGHT FIELDS INDICATE BELOW
NORMAL HEIGHTS WITH A RETURN TO TROUGHING IN THE EAST EARLY NEXT
WEEK. AN UNSETTLED WEATHER PATTERN LIKELY EARLY NEXT WEEK AS
SOUTHERN STREAM MOISTURE PHASES WITH A ROBUST NORTH STREAM TROUGH
ACROSS THE SOUTH. ENSEMBLE SPREAD INCREASES GREATLY EARLY NEXT
WEEK...ESPECIALLY WITH THE SURFACE PATTERN...LEADING TO BELOW
AVERAGE CONFIDENCE IN THE FORECAST...BUT LATEST OPERATIONAL GFS
AND ECMWF IN A SLIGHTLY BETTER AGREEMENT TRACKING LOW PRESSURE
NEAR THE AREA LATE SUNDAY INTO MONDAY. MAIN CHANGE TO FORECAST WAS
TO INCREASE POPS ON SUNDAY AFTERNOON AND SUN NIGHT...TO HIGH
CHANCE/LIKELY. THOUGH VERY DEPENDENT ON EVENTUAL TRACK AND
STRENGTH OF SFC LOW...THIS COULD RESULT IN IMPACTS MAINLY ALONG
THE COAST WITH STRONG ONSHORE WINDS. HIGH PRES PROGGED TO BUILD
BACK INTO THE AREA TUESDAY INTO WEDNESDAY...WITH GRADUAL WARM UP.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH 12Z FRIDAY/...
AS OF 630 AM THU...VFR SKC CONDITIONS WILL PREVAIL THROUGH TAF
PERIOD. GUSTY NW WINDS WILL INCREASE WITH HEATING TODAY WITH GUSTS
TO 30 KT PSBL 14Z-22Z. WINDS DIMINISHING BELOW 10 KT QUICKLY THIS
EVENING.

LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 315 AM THU...PREDOMINANT VFR CONDITIONS EXPECTED THROUGH
SATURDAY NIGHT. INCREASING LOW LEVEL MOISTURE FRI NIGHT INTO THE
WEEKEND COULD RESULT IN BETTER CHANCES FOR PATCHY FOG EACH
MORNING. PRECIP CHANCES INCREASE SUN AND MON WITH LOW PRESSURE
TRACKING NEAR THE AREA AND WILL LIKELY SEE SUB-VFR CONDITIONS
DEVELOP.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 955 AM THURSDAY...GALE FORCE WINDS TO CONTINUE...MAINLY IN
FREQUENT GUSTS THROUGH THE AFTERNOON...WITH THE WARNINGS ENDING BY
LATER THIS EVENING. SEAS CURRENTLY 5 TO 8 FEET AND MAY BUILD A BIT
INTO THE AFTERNOON BEFORE SUBSIDING LATER THIS EVENING.

LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 315 AM THU...HIGH PRESSURE CONTINUES TO BUILD OVER THE
WATERS FRI AS WINDS AND SEAS CONTINUE TO SUBSIDE. LIGHT N/NW WINDS
FRIDAY MORNING BACKING AND BECOMING SW IN THE AFTERNOON AS HIGH
PRESSURE MOVES OFFSHORE. MODERATE SW FLOW FRI NIGHT AND SAT WITH
HIGH OFFSHORE...GENERALLY WINDS 10-20KT AND SEAS 2-5FT. COULD
HAVE A BRIEF PERIOD OF SCA CONDITIONS FRI NIGHT AS GRADIENT
TIGHTENS...HAVE CAPPED SEAS AT 5FT FOR NOW. A BACKDOOR COLD FRONT
IS PROGGED TO MOVE SOUTH ACROSS THE WATERS LATE SAT NIGHT OR EARLY
SUN WITH N/NE WINDS INCREASING BEHIND THE FRONT. CONFIDENCE
REMAINS BELOW AVERAGE BEYOND SAT...ESPECIALLY WITH THE STRENGTH OF
NE FLOW BEHIND THE FRONT SUN AND POSSIBLE LOW PRES LIFTING ALONG
THE COAST SUN NIGHT INTO MONDAY. BUT STRONG SMALL CRAFT OR GALE
FORCE CONDITIONS WILL BE POSSIBLE BRINGING ELEVATED SEAS SUN AND
MON.

&&

.FIRE WEATHER...
AS OF 4 AM THURSDAY...LATEST GDNC STILL SUPPORTS NW WINDS 15-20 MPH
WITH GUSTS TO 30-35 MPH TODAY WITH RH DROPPING TO 15-25%. UPGRADED
WATCH TO RED FLAG WARNING EXCEPT FOR OB HYDE WHERE RH FORECAST TO
REMAIN ABOVE 25%.

&&

.TIDES/COASTAL FLOODING...
AS OF 630 AM THU...GUSTY NW WINDS WILL PRODUCE WATER LEVEL RISES 2
TO 3 FT ABOVE NORMAL FOR SOUNDSIDE OUTER BANKS DARE AND HYDE
COUNTIES ADJACENT TO PAMLICO SOUND. TIDE GAGE AT USCG HATTERAS JUST
BELOW 2 FT ABOVE NORMAL AROUND 6 AM. COASTAL FLOOD ADVISORY POSTED
THROUGH LATE TONIGHT.

&&

.CLIMATE...
RECORD MIN TEMPS FOR MARCH 14TH.

HSE  27 1960
MRH  32 2005
MQI  30 1992
EWN  22 1960
GREENVILLE (COOP) 18 1926

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...RED FLAG WARNING UNTIL 6 PM EDT THIS EVENING FOR NCZ029-
     044>047-079>081-090>095-098-103.
     FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     NCZ103-104.
     WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NCZ103-104.
     COASTAL FLOOD ADVISORY UNTIL 6 AM EDT FRIDAY FOR NCZ103-104.
MARINE...LOW WATER ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ135.
     GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR AMZ130-135-156-
     158.
     GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR AMZ150-152-154.

&&

SYNOPSIS...JBM
NEAR TERM...CTC
SHORT TERM...JBM
LONG TERM...SK/CQD
AVIATION...JBM/CQD
MARINE...JBM/CTC/CQD
FIRE WEATHER...
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Mar 13, 6:37 AM EDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
637 AM EDT THU MAR 13 2014

NCZ029-044>047-079>081-090>095-098-141045-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
637 AM EDT THU MAR 13 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-141045-
OUTER BANKS DARE-
637 AM EDT THU MAR 13 2014

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS EVENING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.
   RED FLAG WARNING.
   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ104-141045-
OUTER BANKS HYDE-
637 AM EDT THU MAR 13 2014

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.
   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 8:06 PM EDTSpecial Weather StatementMHXMartin54 min
Mar 12, 8:41 PM EDTSpecial Weather StatementMHXBeaufort64 min
Mar 12, 8:59 PM EDTSpecial Weather StatementMHXDuplin, Jones61 min
Mar 13, 2:59 AM EDTRed Flag WarningMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more15 hr
Mar 13, 5:08 AM EDTFreeze WatchMHX10 hr
Mar 13, 6:22 AM EDTLow Water AdvisoryMHX16 hr
Mar 13, 6:33 AM EDTCoastal Flood AdvisoryMHX23 hr
Mar 13, 3:27 PM EDTSmall Craft AdvisoryMHX12 hr
Mar 13, 3:30 PM EDTFreeze WarningMHX17 hr

Nearby

River Flood Warnings in North Carolina, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.